Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 164, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at May 25, 2007, 5:36 AM CDT for Bandera County, Gillespie County, Kerr County, Texas. It was in force for 3 hr. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 25, 2007, 5:36 AM CDT (10:36 UTC)
- Expired
- May 25, 2007, 8:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Whole counties
Counties Bandera County, TX, Gillespie County, TX, Kerr County, TX
The radar
The Austin/San Antonio radar (KEWX), 117 km from the middle of the area, began a volume at 10:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 5:40 AM CDT | FLASH FLOOD | Fredericksburg, TX | NUMEROUS ROADS CLOSED |
| May 25, 5:42 AM CDT | FLASH FLOOD | Kerrville, TX | NUMEROUS ROADS CLOSED. 1 WATER RESCUE ON TURTLE CREEK NEAR KERRVILLE. |
| May 25, 7:15 AM CDT | FLOOD | 10 W Bandera, TX | HIGHWAY 187 FROM VANDERPOOL TO UTOPIA IS CLOSED DUE TO WATER OVER THE ROADS. |
| May 25, 7:15 AM CDT | FLASH FLOOD | 4 S Vanderpool, TX | FM 187 BETWEEN VANDERPOOL AND UTOPIA CLOSED DUE TO HIGH WATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 10.6 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3244 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 936 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 251039
FFWEWX
TXC019-171-265-251330-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
536 AM CDT FRI MAY 25 2007
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BANDERA COUNTY IN SOUTH CENTRAL TEXAS...
THIS INCLUDES THE CITIES OF...VANDERPOOL...MEDINA...BANDERA...
GILLESPIE COUNTY IN SOUTH CENTRAL TEXAS...
THIS INCLUDES THE CITY OF FREDERICKSBURG...
KERR COUNTY IN SOUTH CENTRAL TEXAS...
THIS INCLUDES THE CITY OF KERRVILLE...
* UNTIL 830 AM CDT
* AT 531 AM CDT...THE NATIONAL WEATHER SERVICE CONTINUES TO DETECT
LIGHT TO MODERATE RAINS ACROSS BANDERA...KERR AND GILLESPIE
COUNTIES. HEAVIER RAINS TO THE SOUTH OF THE AREA WILL MOVE INTO
THE AREA IN THE NEXT COUPLE OF HOURS LEADING TO AN INCREASE IN
THE THREAT OF ADDITIONAL FLASH FLOODING. NUMEROUS ROADS ARE
ALREADY CLOSED FROM EARLIER VERY HEAVY RAINS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WILLOW
CITY...MOUNTAIN HOME...LUCKENBACH...KERR WILDLIFE MGMT
AREA...INGRAM...HUNT AND HARPER
RAINFALL RATES OF LESS THAN ONE QUARTER INCH PER HOUR WILL INCREASE
TO UP TO ONE INCH PER HOUR.
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD
WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS.
LAT...LON 2965 9960 2963 9893 3014 9896 3017 9862
3049 9867 3049 9927 3027 9974
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at May 25, 4:51 AM CDT, 45 minutes earlier.
Area forecast discussion, May 25, 4:51 AM CDT, 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 451 AM CDT FRI MAY 25 2007 .DISCUSSION... FLASH FLOOD THREAT CONTINUES OVER THE WESTERN HALF OF THE CWFA EARLY THIS MORNING WHERE MODEL FORECAST PRECIPITABLE WATER VALUES APPROACHES 2 INCHES. DEEP CONVECTION AND TRAINING WILL REMAIN POSSIBLE ACROSS ALL OF SOUTH CENTRAL TEXAS AFTER DAYBREAK. THE FLOOD POTENTIAL WILL CONTINUE TO REMAIN HIGH THROUGH THE WEEKEND AS MODELS AGREE ON A WEAK UPPER LOW SETTLING OVER TX THROUGH AT LEAST MONDAY. THE COMPLEX OF STORMS THIS MORNING HAS DEVELOPED A MCV NEAR UVA WHICH SHOULD WORK SLOWLY EAST TOWARD SAT THROUGH DAYBREAK, DRAGGING THE FOCUS BACK INTO THE HARD HIT AREAS OF KERRVILLE AND FREDERICKSBURG WHERE RAINFALL AMOUNTS EXCEEDED 8 INCHES IN SPOTS. THE HEAVIER CELLS SHOULD STAY SOUTH OF THIS AREA, BUT COULD IMPACT THE SAT METRO AREA FOR THE MORNING COMMUTE. THE HIGHER RAINFALL TOTALS FOR THE TIME BETWEEN 5 AND 9 AM SHOULD BE AROUND 1 TO 2 INCHES OVER THE HILL COUNTRY AND 2 TO 4 INCHES SOUTH OF SAT. AFTER DAYBREAK, THE MCV COULD SHIFT THE FOCUS INTO THE EASTERN COUNTIES WHERE SOILS ARE NOT AS SATURATED. ONCE THIS MCV FEATURE LOSES IDENTITY LATER TODAY, THE INFLUENCE OF DAYTIME HEATING AND UPSTREAM ENERGY WILL REFOCUS MORE HEAVY RAINS INTO THE LATE AFTERNOON AND EVENING HOURS. THE FLASH FLOOD WATCH WILL PROBABLY BE EXTENDED BEYOND THIS AFTERNOON LATER TODAY, AND COULD BE UP ALL WEEKEND. THIS PATTERN COULD MAKE FOR UNSAFE RIVER ACTIVITIES FOR THE HOLIDAY WEEKEND ACROSS NEARLY ALL THE HILL COUNTRY, WITH LARGE RIVER RISES ALREADY NOTED ON THE UPPER GUADALUPE AND THE PEDERNALES. 5-DAY RAINFALL TOTALS BY MONDAY COULD BE IN THE 10-15 INCH RANGE IN POCKETS WITH HPCS 4-5 INCH BULLSEYE OVER THE WESTERN HALF OF THE CWFA LOOKING APPROPRIATE. THE FORECAST FOR THE EXTENDED STILL LEAVES THE DOOR OPEN FOR ADDITIONAL RAINFALL, BUT BUILDS A UPPER RIDGE TO THE WEST TO TEMPORARILY TURN OFF THE TAP OF PACIFIC ENERGY. MILD TEMPERATURES LOOK TO BE A GOOD BET THROUGH THE NEXT 7 DAYS NO MAJOR ADJUSTMENTS MADE TO GFS GUIDANCE. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 78 66 81 66 83 / 60 50 50 40 50 AUSTIN BERGSTROM INTL AIRPORT 79 65 81 64 83 / 60 50 50 40 40 DEL RIO INTL AIRPORT 79 67 82 68 82 / 70 50 60 50 50 SAN ANTONIO INTL AIRPORT 79 67 80 66 83 / 70 50 60 50 50 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR THE FOLLOWING ZONES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL... COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO...GILLESPIE... GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...KINNEY... LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...UVALDE... VAL VERDE...WILLIAMSON...WILSON...ZAVALA. && 18/04
Hazardous weather outlook, May 25, 4:09 AM CDT, 1 hour 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 409 AM CDT FRI MAY 25 2007 TXZ171>173-183>194-202>209-217>225-228-261000- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 409 AM CDT FRI MAY 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE. LOCALLY HEAVY RAINFALL AND FLASH FLOODING WILL BE THE MAIN THREATS. AS A RESULT...A FLASH FLOOD WATCH IS IN EFFECT. SOME RIVER FLOODING IS POSSIBLE AS WELL IN THE HILL COUNTRY TO NEAR THE ESCARPMENT. ISOLATED STRONG STORMS ARE ALSO POSSIBLE WITH GUSTY WINDS AND SMALL HAIL THE THREATS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE SATURDAY THROUGH TUESDAY. LOCALLY HEAVY RAINFALL AND FLASH FLOODING WILL BE THE MAIN THREATS. ISOLATED STRONG STORMS ARE ALSO POSSIBLE WITH GUSTY WINDS AND SMALL HAIL THE THREATS. THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, May 25, 1:49 AM CDT, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
149 AM CDT FRI MAY 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0747 PM FLASH FLOOD KINGSLAND 30.66N 98.45W
05/24/2007 LLANO TX LAW ENFORCEMENT
STREET FLOODING
0747 PM FLASH FLOOD 7 E LLANO 30.75N 98.56W
05/24/2007 LLANO TX LAW ENFORCEMENT
WATER COVERING HIGHWAY 71
0751 PM FLASH FLOOD 20 WNW BRIGGS 30.98N 98.23W
05/24/2007 BURNET TX LAW ENFORCEMENT
HIGHWAY 183 CLOSED AT MESQUITE CREEK WITH WATER
COMPLETELY COVERING HIGHWAY
0832 PM FLASH FLOOD FREDERICKSBURG 30.27N 98.87W
05/24/2007 GILLESPIE TX LAW ENFORCEMENT
STREET FLOODING
0832 PM FLASH FLOOD 5 N FREDERICKSBURG 30.34N 98.87W
05/24/2007 GILLESPIE TX LAW ENFORCEMENT
RANCH ROAD 965 WATER COVERING ROAD
0832 PM FLASH FLOOD 4 ESE WILLOW CITY 30.38N 98.64W
05/24/2007 GILLESPIE TX LAW ENFORCEMENT
RANCH ROAD 1631 COVERED WITH WATER
0850 PM FLASH FLOOD LIBERTY HILL 30.67N 97.92W
05/24/2007 WILLIAMSON TX LAW ENFORCEMENT
TWO FEET OF WATER STANDING ON HIGHWAY 29
0859 PM HAIL LIBERTY HILL 30.67N 97.92W
05/24/2007 E0.88 INCH WILLIAMSON TX LAW ENFORCEMENT
FOR LESS THAN A MINUTE.
0859 PM FLASH FLOOD ROUND ROCK 30.52N 97.67W
05/24/2007 WILLIAMSON TX STORM CHASER
STREET FLOODING
0859 PM FLASH FLOOD 7 N BERTRAM 30.85N 98.06W
05/24/2007 BURNET TX LAW ENFORCEMENT
WATER COVERING FM 963 AT COUNTY ROAD 233 INTERSECTION
0859 PM FLASH FLOOD 4 SW BERTRAM 30.70N 98.11W
05/24/2007 BURNET TX LAW ENFORCEMENT
WATER COVERING FARM TO MARKET ROAD 243 AT OATMEAL
&&
WRLocal storm report, May 25, 4:05 AM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
405 AM CDT FRI MAY 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 AM FLASH FLOOD 2 NE FREDERICKSBURG 30.29N 98.85W
05/25/2007 GILLESPIE TX BROADCAST MEDIA
CAR WASHED FROM ROADWAY
0313 AM TSTM WND GST 8 NNW DEL RIO 29.48N 100.95W
05/25/2007 M60.00 MPH VAL VERDE TX CO-OP OBSERVER
SUSTAINED 40 TO 45 MPH
0313 AM TSTM WND GST DEL RIO 29.38N 100.90W
05/25/2007 M63.00 MPH VAL VERDE TX ASOS
0319 AM FLASH FLOOD ROCKSPRINGS 30.02N 100.21W
05/25/2007 EDWARDS TX LAW ENFORCEMENT
HWY 377 NORTH AND SOUTH OF ROCKSPRINGS CLOSED DUE TO HIGH
WATER
0346 AM FLASH FLOOD INGRAM 30.08N 99.24W
05/25/2007 KERR TX FIRE DEPT/RESCUE
WATER OVER INTERSTATE 10 WASHING SOME CARS FROM HIGHWAY
0342 AM FLASH FLOOD 7 N MEDINA 29.90N 99.25W
05/25/2007 BANDERA TX LAW ENFORCEMENT
HWY 16 CLOSED NEAR KERR COUNTY LINE.
&&
JPBThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 7:28 PM CDT | Flash Flood Warning | EWX | Burnet | 3 hr |
| May 24, 7:45 PM CDT | Flash Flood Warning | EWX | Gillespie | 3 hr |
| May 24, 8:15 PM CDT | Flash Flood Warning | EWX | Llano | 105 min |
| May 24, 8:31 PM CDT | Flash Flood Warning | EWX | Williamson | 3 hr |
| May 24, 10:20 PM CDT | Flash Flood Warning | EWX | Burnet | 100 min |
| May 24, 10:40 PM CDT | Flash Flood Warning | EWX | Gillespie | 4 hr |
| May 24, 10:40 PM CDT | Flash Flood Warning | EWX | Gillespie | 4 hr |
| May 24, 10:53 PM CDT | Flash Flood Warning | EWX | Kerr | 4 hr |
| May 24, 11:31 PM CDT | Flash Flood Warning | EWX | Williamson | 119 min |
| May 25, 12:18 AM CDT | Flash Flood Warning | EWX | Edwards, Val Verde | 3 hr |
| May 25, 12:52 AM CDT | Flash Flood Warning | EWX | Bandera | 3 hr |
| May 25, 12:59 AM CDT | Flash Flood Watch | EWX | Atascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more | 57 hr |
| May 25, 1:20 AM CDT | Flash Flood Warning | EWX | Real | 3 hr |
| May 25, 1:48 AM CDT | Flash Flood Warning | EWX | Bexar | 3 hr |
| May 25, 2:22 AM CDT | Flash Flood Warning | EWX | Uvalde | 113 min |
| May 25, 2:42 AM CDT | Flash Flood Warning | EWX | Gillespie, Kerr | 3 hr |
| May 25, 3:11 AM CDT | Flash Flood Warning | EWX | Edwards, Kinney, Val Verde | 3 hr |
| May 25, 3:22 AM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 53 min |
| May 25, 3:31 AM CDT | Severe Thunderstorm Warning | EWX | Kinney | 59 min |
| May 25, 3:43 AM CDT | Flash Flood Warning | EWX | Bandera | 2 hr |
| May 25, 4:16 AM CDT | Flash Flood Warning | EWX | Real, Uvalde | 3 hr |
| May 25, 6:12 AM CDT | Flash Flood Warning | EWX | Edwards | 2 hr |
| May 25, 7:05 AM CDT | Flash Flood Warning | EWX | Real, Uvalde | 70 min |
| May 25, 8:13 AM CDT | Flash Flood Warning | EWX | Edwards, Real, Uvalde | 3 hr |
| May 25, 8:23 AM CDT | Flash Flood Warning | EWX | Bandera, Bexar, Gillespie, Kendall, Kerr, Medina | 4 hr |
| May 25, 12:28 PM CDT | Flash Flood Warning | EWX | Blanco, Gillespie, Kendall, Kerr | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.